advertisement
Question
Posted by: CURIOUS | 2009/04/07

MEDICATION

I HAVE BEEN TAKING DIABECINN FOR THE LAST MONTH. I WAS HOPING THAT MY GLUCOSE LEVELS WOULD DROP/STABILISE SO I COULD REDUCE MY MEDICATION. QUITE THE OPPOSITE HAPPENED. MY LEVELS HAVE RISENFROM AN AV 4.8 TO AV OF 9.7 REGARDLESS OF WHEN THE READING IS DONE. THIS IS THE ONLY DIFFERNCE IN MY USUAL ROUTINE. TODAY I DIDNT TAKE ANY.WHY WOULD THIS AFFECT MY LEVELS SO MUCH? I HEARD THAT CINNAMON WAS " GOOD"  FOR DIABETICS. I AM ON GLUCOVANCE AT PRESENT.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Curious
I am sceptic that the so-called natural products can change your blood sugar levels if you are a true diabetic. The studies they do on these natural remedies are usually small (<70 patients) Studies on diabetic medications usually are done on 3000 patients or more. You will probably get better control with careful diet and exercising daily as this works against insulin resistance that causes you to require higher doses of diabetic medication.
See also http://www.nnia.org/en/nestle-company/2008/meta-analysis-questions-cinnamons-diabetes-benefits/
http://www.diabeteshealth.com/read/2008/12/25/5703/cinnamon-should-it-be-taken-as-a-diabetes-medication/
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement